Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to How to address PMR pain while decreasing prednisone
How to address PMR pain while decreasing prednisone
Three month taper? That’s a miracle! Mine was 14 months the first time; my practitioner is sloooowwwwinnnng it this time in hopes PMR won’t come back.
Jump to this post
Both instances of my PMR lasted about the same amount of time, approximately six months. The rheumatologist advised a three month taper, depending on my symptoms. Fortunately the symptoms continued to subside even though I was decreasing the prednisone. Although I still have some residual pain in my shoulders and hips, it is not too bothersome and easily managed with a single dose of ibuprofen or Tylenol. I feel very lucky, but am worried about a recurrence with further vaccine shots or actually contracting the virus. The rheumatologist advised that people with autoimmune disorders like PMR tend to experience more severe cases of the virus. I wish you well in your journey.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In